RYL Forums


Forum Jump
Post New Thread  Reply
 
Thread Tools Search this Thread
Old 08-07-2011, 04:58 PM   #1
Stellata
 
Stellata's Avatar
 
Join Date: Sep 2005
Location: London area
bad effects from sudafed [exacerbation of paranoia etc] what to do?

Yesterday my GP advised I take Sudafed to clear the tubes in my ears that weren't clearing properly after a virus.
Although wary, I dutifully took it, as having one blocked ear for a week and a half is no fun.
Yesterday afternoon I took 2 doses, spread apart. I felt fine yesterday, and not really tired at bed time. However I took the mirtazapine as usual, but couldn't get off to sleep. Then when I did, I kept waking up. I was itching all over.
I woke up really early. Then have been super cranky and angry and hostile all day. I met my parents for lunch, and was badly paranoid in the restaurant when a big party were taking photos of each other. I practically ran all the way home afterwards, and now I'm barricaded in my room as my flatmate has guests for dinner.

I get these symptoms usually, but not this intense.
I have a much clearer ear, but my mind is in chaos.

And then I read that anxiety and paranoid psychosis can be side effects of the ingredients in Sudafed. Nice.

Will this ease off? What can I do?

Stellata is offline   Reply With Quote
One Hug Given By:
Old 08-07-2011, 06:39 PM   #2
Ami
Perfectly Flawed
 
Ami's Avatar
 
Join Date: Aug 2004
I am currently:

what is the active substance?





I hope for nothing. I fear nothing. I am free.


Ami is offline   Reply With Quote
Old 08-07-2011, 06:45 PM   #3
Stellata
 
Stellata's Avatar
 
Join Date: Sep 2005
Location: London area

Pseudoephedrine.

Stellata is offline   Reply With Quote
Old 08-07-2011, 10:23 PM   #4
Steel Maiden
There is no place like 127.0.0.1
 
Steel Maiden's Avatar
 
Join Date: Sep 2007
Location: London

Am I right in thinking that ephedrine products can actually mentally stimulate some people and make them "activated", in some cases paranoid?

Please correct me if I'm wrong.



PM me if you want a PDF copy of the ICD-10 or the Mental Health Act 1983/2007. I ALSO HAVE THE DSM-V BOOK and am a pharmacology student.

I have a visual impairment / neurological problems so I need people to type in clear text and no funny fonts. Also excuse any typos, my vision blocks things out.
I have autism and have problems communicating, PMs included.
Just becasue I type well doesn't mean I speak well. I am only part time verbal.


Steel Maiden is offline   Reply With Quote
Old 08-07-2011, 10:27 PM   #5
MissAnonymous
 
Join Date: Jan 2010
Location: UK
I am currently:

It could be that you are expecting a reaction from medication that makes your body and mental wellbeing change.

I think psuedoephidrine does however make people more awake if you are sensitive, but the chances of it effecting you now are slim and will get slimmer as time passes, I don't know if that helps.

MissAnonymous is offline   Reply With Quote
Old 08-07-2011, 11:51 PM   #6
red_ry
teh king of the cr8zy
 
red_ry's Avatar
 
Join Date: Oct 2010
Location: USA
I am currently:

Quote:
Originally Posted by Steel Maiden View Post
Am I right in thinking that ephedrine products can actually mentally stimulate some people and make them "activated", in some cases paranoid?

Please correct me if I'm wrong.
Yes, pseudoephedrine is a mild stimulant.

red_ry is offline   Reply With Quote
Old 09-07-2011, 07:41 AM   #7
Stellata
 
Stellata's Avatar
 
Join Date: Sep 2005
Location: London area

I was kind of expecting the lack of sleep, but not the full scale angry paranoid episode.....So it wasn't all 'self-fufilling prophecy'.
I didn't read re the anxiety and paranoia until 24 hours after taking them. So. Sorry if I'd not made that clear.
It's not a nice experience.
I do still feel quite jittery, I just hope it continues to ease throughout the day.
There should be more warnings about these things, especially in those possibly susceptible.

Stellata is offline   Reply With Quote
Old 09-07-2011, 10:43 AM   #8
Fry
 
Fry's Avatar
 
Join Date: Dec 2009
I am currently:

Pseudoephedrine can cause anxiety etc.
I had a GP that advised me against taking it. Just stop taking it and use something else instead, Olbas Oil or something. Not a big deal.




Stop thinking about what I want, what he wants, what your parents want. What do you want?

(Used to be ~sonic~)


Fry is offline   Reply With Quote
Old 09-07-2011, 11:41 AM   #9
Ami
Perfectly Flawed
 
Ami's Avatar
 
Join Date: Aug 2004
I am currently:

yea ephedrine is a stimulant but I think pseudo ephedrine is bbut not to the same extent. I don't think the side effects are unusual but there are plenty of alternatives. x





I hope for nothing. I fear nothing. I am free.


Ami is offline   Reply With Quote
Old 09-07-2011, 01:57 PM   #10
red_ry
teh king of the cr8zy
 
red_ry's Avatar
 
Join Date: Oct 2010
Location: USA
I am currently:

^I think it has to do with the degree with which the compound crossed the blood-brain barrier. Amphetamines in general act to reverse the reuptake of norepinephrine and dopamine. Methamphetamine (desoxyephedrine) quickly crosses this barrier so it makes you more alert, while pseudoephedrine has a harder time crossing, and so it mainly affects the sympathetic nervous system. Somebody correct this if this is wrong.

red_ry is offline   Reply With Quote
Old 09-07-2011, 07:27 PM   #11
Stellata
 
Stellata's Avatar
 
Join Date: Sep 2005
Location: London area

oks. Thanks for the info.
Well, I have felt slowly a bit better today. Work helped, having a safe boundary area. I still feel quite tense, but there's lots going on in my life to cause that too.
My ear has been blocked again much of the day.
My GP said Sudafed I think because one of it's particularl targets is the tubes in the ears, my problemo.
I suppose I could ask in Boots to see what the pharmacist recommends [if there's one working on Sundays] or I guess I could just wait it out. *sigh*

I have too much going on in my life. No wonder my ears block up and try to shut things out a bit, and no wonder I get angry when the barrier is removed. Although it's not only this emotional aspect that's in play, that is part of it.
I can chill out in a Frankincense oil bath tomorrow afternoon... that should help. A bit. :)

Stellata is offline   Reply With Quote
Old 10-07-2011, 09:48 AM   #12
Ami
Perfectly Flawed
 
Ami's Avatar
 
Join Date: Aug 2004
I am currently:

Okay well i hope you feel better soon. Try not to worry about it too much x





I hope for nothing. I fear nothing. I am free.


Ami is offline   Reply With Quote
Old 11-07-2011, 01:54 PM   #13
roiben
Insanity let loose
 
roiben's Avatar
 
Join Date: Feb 2008
Location: UK
I am currently:

You may find it better to use Olbas Oil or Tea Tree Oil for your ears, Katie.

Also worth letting your GP know that you had this reaction so they know it may be a possibility in things they advise taking in the future.

*gentle cuddles*

Roiben x





If the Human brain were so simple that we could understand it, we would be so simple that we wouldn't.

Emerson Pugh


My blog:
http://roiben-losttime.blogspot.com

roiben is offline   Reply With Quote
Reply


Currently Active Members Viewing This Thread: 1 (0 members and 1 guests)
 

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Censor is ON
Forum Jump


Sea Pink Aroma
All times are GMT +1. The time now is 07:29 AM.